Alert archive / Illinois / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 166, NWS Lincoln, IL

July 6, 2025Coles County, Cumberland County, Shelby County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 6, 2025, 5:14 PM CDT for Coles County, Cumberland County, Shelby County, Illinois. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2025, 5:14 PM CDT (22:14 UTC)
Expired
Jul 6, 2025, 6:00 PM CDT
In force
46 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coles County, IL, Cumberland County, IL, Shelby County, IL

The radar

The Lincoln radar (KILX), 118 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 203 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
203 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

155 
WUUS53 KILX 062214
SVRILX
ILC029-035-173-062300-
/O.NEW.KILX.SV.W.0166.250706T2214Z-250706T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
514 PM CDT Sun Jul 6 2025

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southwestern Coles County in east central Illinois...
  Southeastern Shelby County in central Illinois...
  Northwestern Cumberland County in east central Illinois...

* Until 600 PM CDT.

* At 514 PM CDT, a severe thunderstorm was located over Stewardson,
  or 8 miles west of Neoga, moving east at 15 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Neoga around 530 PM CDT.

This includes Interstate 57 between mile markers 171 and 188.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3923 8868 3936 8873 3951 8819 3926 8812
TIME...MOT...LOC 2214Z 264DEG 14KT 3928 8860 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Copple
4 follow-up statements
011 
WWUS53 KILX 062228
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
528 PM CDT Sun Jul 6 2025

ILC029-035-173-062300-
/O.CON.KILX.SV.W.0166.000000T0000Z-250706T2300Z/
Coles-Shelby-Cumberland-
528 PM CDT Sun Jul 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN COLES...EAST CENTRAL SHELBY AND NORTHWESTERN
CUMBERLAND COUNTIES...

At 527 PM CDT, a severe thunderstorm was located near Neoga, moving
east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Neoga around 535 PM CDT.

Other locations impacted by this severe thunderstorm include Trilla,
Trowbridge, Etna, Coles County Airport, and Paradise.

This includes Interstate 57 between mile markers 171 and 188.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3924 8851 3941 8855 3951 8819 3926 8812
TIME...MOT...LOC 2227Z 264DEG 14KT 3929 8853 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Copple
757 
WWUS53 KILX 062238
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
538 PM CDT Sun Jul 6 2025

ILC173-062248-
/O.CAN.KILX.SV.W.0166.000000T0000Z-250706T2300Z/
Shelby-
538 PM CDT Sun Jul 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SHELBY COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

&&

LAT...LON 3924 8847 3943 8847 3951 8819 3926 8812
TIME...MOT...LOC 2238Z 264DEG 14KT 3929 8847 

$$

ILC029-035-062300-
/O.CON.KILX.SV.W.0166.000000T0000Z-250706T2300Z/
Coles-Cumberland-
538 PM CDT Sun Jul 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR SOUTHWESTERN COLES AND NORTHWESTERN CUMBERLAND COUNTIES...

At 538 PM CDT, a severe thunderstorm was located over Neoga, moving
east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Neoga around 545 PM CDT.
  Toledo around 610 PM CDT.

Other locations impacted by this severe thunderstorm include Trilla,
Etna, Coles County Airport, and Paradise.

This includes Interstate 57 between mile markers 173 and 188.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3924 8847 3943 8847 3951 8819 3926 8812
TIME...MOT...LOC 2238Z 264DEG 14KT 3929 8847 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Copple
274 
WWUS53 KILX 062243
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
543 PM CDT Sun Jul 6 2025

ILC029-062252-
/O.CAN.KILX.SV.W.0166.000000T0000Z-250706T2300Z/
Coles-
543 PM CDT Sun Jul 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLES COUNTY IS
CANCELLED...

The severe thunderstorm which prompted the warning has weakened. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3924 8847 3937 8847 3938 8815 3926 8812
TIME...MOT...LOC 2242Z 264DEG 14KT 3929 8845 

$$

ILC035-062300-
/O.CON.KILX.SV.W.0166.000000T0000Z-250706T2300Z/
Cumberland-
543 PM CDT Sun Jul 6 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN CUMBERLAND COUNTY...

At 542 PM CDT, a severe thunderstorm was located over Neoga, moving
east at 15 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe storm will be near...
  Toledo around 610 PM CDT.

Other locations impacted by this severe thunderstorm include Trilla.

This includes Interstate 57 between mile markers 173 and 179.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3924 8847 3937 8847 3938 8815 3926 8812
TIME...MOT...LOC 2242Z 264DEG 14KT 3929 8845 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Copple
889 
WWUS53 KILX 062251
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
551 PM CDT Sun Jul 6 2025

ILC035-062301-
/O.EXP.KILX.SV.W.0166.000000T0000Z-250706T2300Z/
Cumberland-
551 PM CDT Sun Jul 6 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CUMBERLAND COUNTY
WILL EXPIRE AT 600 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, heavy
rain is still possible with this thunderstorm.

&&

LAT...LON 3924 8847 3937 8847 3938 8815 3926 8812
TIME...MOT...LOC 2251Z 264DEG 14KT 3929 8841 

$$

Copple

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:22 PM CDT, 2 hours 52 minutes earlier. Its key messages:

  • Expect scattered showers and thunderstorms today, with lingering chances in southeast IL on Monday. Locally heavy rainfall, lightning and a few strong wind gusts are possible this afternoon into mid evening mainly east of I-55.
  • Seasonably hot and humid conditions are expected the next several days, with highs mainly from the mid 80s to around 90, and heat index peaking around 90 to 95 daily.
  • Occasional periods of scattered showers and thunderstorms can be expected for the upcoming work week.
Area forecast discussion, Jul 6, 2:22 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
222 PM CDT Sun Jul 6 2025

.KEY MESSAGES...

- Expect scattered showers and thunderstorms today, with lingering
  chances in southeast IL on Monday. Locally heavy rainfall,
  lightning and a few strong wind gusts are possible this
  afternoon into mid evening mainly east of I-55.

- Seasonably hot and humid conditions are expected the next
  several days, with highs mainly from the mid 80s to around 90,
  and heat index peaking around 90 to 95 daily.

- Occasional periods of scattered showers and thunderstorms can be
  expected for the upcoming work week.

&&

.DISCUSSION...
Issued at 222 PM CDT Sun Jul 6 2025

Lift associated with an upper level shortwave trough and a cold
front draped northeast to southwest across central IL have
prompted the initiation of scattered showers and thunderstorms
this afternoon, which should continue into this evening before
diminishing over the area overnight as the front pushes to the
south and the shortwave moves to the east. With MLCAPE values of
2000-3000 J/kg but weak shear, a few strong storms containing
strong wind gusts could take place, and a SPC has designated a
Marginal Risk for severe storms. HREF ensembles continue to
advertise very isolated 2-3 inch rainfall accumulations through
this evening due to slow storm motion and precipitable water near
2 inches. Isolated instances of flash flooding will need to be
watched for, especially if occurring in urban or poor drainage
areas.

With the front lingering just south of the I-70 corridor Monday, we
could see another round of showers and thunderstorms near and south
of I-70, then a break should take place Monday night as surface high
pressure drifts by to the north, ridging into central IL.

A few upper level waves in a weak zonal/westerly flow pattern look
to bring chances for more showers and thunderstorms midweek through
next weekend. Although timing is far from certain at this point, the
first of these looks to work its way slowly across the area late
Tuesday through Wednesday, followed by a couple more late week
into the weekend. PoPs Wednesday through the weekend depict
somewhat of a diurnal trend with highest values during the
afternoon to early evening, generally 30 to 50 percent. Severe
weather chances look to be generally low, although a few model
runs depict a potent enough shortwave for severe weather around
Friday.

Temperatures look to run seasonably hot and humid for the upcoming
week, with highs ranging from mid 80s to around 90, lows from mid
60s to lower 70s, and dewpoints from the 60s to lower 70s, resulting
in heat index values peaking around 90 to 95 daily.

37

&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1218 PM CDT Sun Jul 6 2025

Scattered showers and thunderstorms can be expected across the
central IL terminals, especially the I-72 terminals today, as a
cold front approaches from the northwest. Any of these storms
could produce MVFR conditions or locally worse, along with strong
gusty winds and heavy downpours. Scattered storms should continue
until 00Z-03Z, latest in the southeast. In addition, areas of MVFR
cigs will continue until early afternoon, then likely lift enough
to produce generally VFR level cigs. Another area of MVFR cigs is
expected to develop behind the cold front tonight, and have this
arriving at KBMI at 06Z, KCMI at 07Z, and KDEC at 09Z. Areas to
the west are currently expected to remain VFR, but models are not
unanimous with this depiction, so will need to keep an eye on this
feature with later updates.

37

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
None.

&&
Hazardous weather outlook, Jul 6, 2:28 PM CDT, 2 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
228 PM CDT Sun Jul 6 2025

ILZ027>031-036>038-040>043-047>051-071930-
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-Schuyler-
Mason-Logan-De Witt-Cass-Menard-Scott-Morgan-Sangamon-
228 PM CDT Sun Jul 6 2025

This Hazardous Weather Outlook is for central Illinois and west
central Illinois.

.DAY ONE...Tonight.

Widely scattered thunderstorms are expected through early this
evening. While the severe weather threat is low, some of the storms
may produce heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered thunderstorms are possible (30-50% chance) Tuesday through
Saturday, primarily in the afternoons. While the overall severe
weather threat is low, some stronger wind gusts and heavy downpours
are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

ILZ044>046-052>057-061>063-066>068-071>073-071930-
Piatt-Champaign-Vermilion-Christian-Macon-Moultrie-Douglas-Coles-
Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford-Clay-
Richland-Lawrence-
228 PM CDT Sun Jul 6 2025

This Hazardous Weather Outlook is for central Illinois, east
central Illinois and southeast Illinois.

.DAY ONE...Tonight.

Scattered thunderstorms are expected through the evening. Some of
the storms may produce torrential rain which will may lead to
localized flooding. In addition, the strongest storms may generate
gusty to locally damaging winds.

Outside of the storms, the heat index will be close to 100 degrees
this afternoon, mainly east of I-57.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Scattered storms will linger into Monday near and south of I-70.
Additional storms are possible (30-50% chance) Wednesday through
Saturday, primarily in the afternoons. While the overall severe
weather threat is low, some stronger wind gusts and heavy downpours
are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

Bumgardner

In the hours before

Special weather statement, Jul 6, 3:43 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Lincoln IL
343 PM CDT Sun Jul 6 2025

ILZ054>057-061-062-062100-
Douglas-Coles-Moultrie-Shelby-Cumberland-Edgar-
343 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT COLES...SOUTHWESTERN EDGAR...
SOUTHEASTERN MOULTRIE...EAST CENTRAL SHELBY...NORTHWESTERN CUMBERLAND
AND SOUTHEASTERN DOUGLAS COUNTIES THROUGH 400 PM CDT...

At 343 PM CDT, Doppler radar was tracking a strong thunderstorm near
Rardin, or 11 miles northeast of Charleston, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Mattoon, Oakland, Kansas, Ashmore, Windsor, Brocton,
Lerna, Rardin, Paradise, Gays, Isabel, Redmon, Loxa, Etna,
Fairgrange, Bushton, Coles County Airport, and Borton.

This includes Interstate 57 between mile markers 181 and 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3934 8859 3946 8863 3976 8785 3956 8773
TIME...MOT...LOC 2043Z 249DEG 18KT 3961 8804

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Copple
Special weather statement, Jul 6, 3:56 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Lincoln IL
356 PM CDT Sun Jul 6 2025

ILZ054-056-057-061-062115-
Coles-Moultrie-Shelby-Edgar-
356 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT COLES...SOUTHWESTERN EDGAR...
SOUTHEASTERN MOULTRIE AND EAST CENTRAL SHELBY COUNTIES THROUGH 415 PM
CDT...

At 356 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mattoon, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Mattoon, Oakland, Kansas, Ashmore, Rardin, Paradise,
Gays, Isabel, Redmon, Loxa, Fairgrange, Bushton, Coles County
Airport, Borton, and Etna.

This includes Interstate 57 between mile markers 182 and 195.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3937 8850 3950 8851 3965 8811 3965 8805
      3974 8783 3956 8772
TIME...MOT...LOC 2056Z 250DEG 17KT 3946 8835

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Copple
Special weather statement, Jul 6, 4:12 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Lincoln IL
412 PM CDT Sun Jul 6 2025

ILZ054-056-061-062130-
Coles-Moultrie-Shelby-
412 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN COLES...
SOUTHEASTERN MOULTRIE AND SOUTHEASTERN SHELBY COUNTIES THROUGH 430 PM
CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm over
Allenville, or near Sullivan, moving east at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shelbyville, Sullivan, Windsor, Findlay, Cowden, Tower Hill, Herrick,
Allenville, Cooks Mill, Clarksburg, Wolf Creek State Park, Lakewood,
and Kirksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3922 8914 3924 8914 3965 8862 3964 8832
      3922 8881 3921 8905
TIME...MOT...LOC 2112Z 268DEG 22KT 3953 8853

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Copple
Special weather statement, Jul 6, 4:15 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Lincoln IL
415 PM CDT Sun Jul 6 2025

ILZ056-057-063-062130-
Coles-Clark-Edgar-
415 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT COLES...SOUTHWESTERN EDGAR AND
NORTHWESTERN CLARK COUNTIES THROUGH 430 PM CDT...

At 414 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Charleston, Mattoon, Oakland, Kansas, Ashmore, Lerna, Rardin,
Paradise, Isabel, Redmon, Loxa, Etna, Fairgrange, Bushton, Coles
County Airport, and Borton.

This includes Interstate 57 between mile markers 181 and 194.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3938 8847 3949 8847 3973 8785 3956 8774
      3938 8823
TIME...MOT...LOC 2114Z 248DEG 16KT 3965 8779

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Copple
Special weather statement, Jul 6, 4:25 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Lincoln IL
425 PM CDT Sun Jul 6 2025

ILZ057-062145-
Edgar-
425 PM CDT Sun Jul 6 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN EDGAR COUNTY THROUGH
445 PM CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm near
Paris, moving east at 20 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Paris, Kansas, Edgar County Airport, Isabel, Redmon, and Borton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3949 8796 3967 8796 3973 8767 3950 8758
TIME...MOT...LOC 2124Z 270DEG 17KT 3958 8779

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Copple
Special weather statement, Jul 6, 4:27 PM CDT, 47 minutes before
Special Weather Statement
National Weather Service Lincoln IL
427 PM CDT Sun Jul 6 2025

ILZ054-056-061-066-062145-
Coles-Effingham-Moultrie-Shelby-
427 PM CDT Sun Jul 6 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN COLES...SOUTHEASTERN
MOULTRIE...SOUTHERN SHELBY AND NORTHWESTERN EFFINGHAM COUNTIES
THROUGH 445 PM CDT...

At 427 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Windsor, or 9 miles east of Shelbyville, moving
east at 30 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Shelbyville, Sullivan, Windsor, Findlay, Cowden, Beecher City,
Humboldt, Herrick, Allenville, Cooks Mill, Strasburg, Clarksburg,
Gays, Wolf Creek State Park, Mode, Lakewood, and Kirksville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3917 8880 3922 8881 3922 8914 3924 8914
      3964 8858 3963 8828 3917 8875
TIME...MOT...LOC 2127Z 273DEG 28KT 3937 8863

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Copple

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 3:24 PM CDTSpecial Weather StatementILXColes21 min
Jul 6, 3:43 PM CDTSpecial Weather StatementILXColes17 min
Jul 6, 3:56 PM CDTSpecial Weather StatementILXColes19 min
Jul 6, 4:12 PM CDTSpecial Weather StatementILXMoultrie, Shelby18 min
Jul 6, 4:15 PM CDTSpecial Weather StatementILXColes15 min
Jul 6, 4:25 PM CDTSpecial Weather StatementILXEdgar20 min
Jul 6, 4:27 PM CDTSpecial Weather StatementILXShelby18 min
Jul 6, 4:39 PM CDTSevere Thunderstorm WarningILXEffingham, Shelby36 min
Jul 6, 4:51 PM CDTSevere Thunderstorm WarningILXColes, Cumberland, Moultrie39 min
Jul 6, 5:48 PM CDTSpecial Weather StatementILXEffingham27 min
Jul 6, 6:13 PM CDTSpecial Weather StatementILXEffingham32 min
Jul 6, 6:21 PM CDTSpecial Weather StatementILXMacon24 min
Jul 6, 6:36 PM CDTSpecial Weather StatementILXMacon24 min
Jul 6, 6:56 PM CDTSpecial Weather StatementILXDouglas19 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.